Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 26, 2020, 2:14 AM MDT for 24 counties in New Mexico. It took effect at Mar 26, 2020, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2020, 2:14 AM MDT (08:14 UTC)
- In effect from
- Mar 26, 2020, 11:00 AM MDT
- Expired
- Mar 26, 2020, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
All 24 counties
Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 107 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WWUS75 KABQ 260814 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 214 AM MDT Thu Mar 26 2020 NMZ224-226-261800- /O.UPG.KABQ.HW.A.0004.200326T1700Z-200327T0200Z/ /O.NEW.KABQ.HW.W.0005.200326T1700Z-200328T0300Z/ South Central Highlands-South Central Mountains- 214 AM MDT Thu Mar 26 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Winds will diminish somewhat this evening before strengthening again later tonight and Friday. * WHERE...South Central Highlands and South Central Mountains. * WHEN...From 11 AM this morning to 9 PM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ221-223-229-261800- /O.UPG.KABQ.HW.A.0004.200326T1700Z-200327T0200Z/ /O.NEW.KABQ.HW.W.0005.200326T1700Z-200327T0300Z/ Sandia/Manzano Mountains Including Edgewood-Central Highlands- Northeast Highlands- 214 AM MDT Thu Mar 26 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, Central Highlands and Northeast Highlands. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ215-227-228-261800- /O.NEW.KABQ.HW.W.0005.200326T1700Z-200327T0300Z/ East Slopes Sangre de Cristo Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands- 214 AM MDT Thu Mar 26 2020 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Johnson and Bartlett Mesas Including Raton Pass and Far Northeast Highlands. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ225-230>240-261800- /O.NEW.KABQ.WI.Y.0015.200326T1700Z-200327T0300Z/ Upper Tularosa Valley-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 214 AM MDT Thu Mar 26 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northeast and southeast New Mexico. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ202-205>208-219-220-222-241-261800- /O.NEW.KABQ.WI.Y.0015.200326T1700Z-200327T0300Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley- San Agustin Plains and Adjacent Lowlands- 214 AM MDT Thu Mar 26 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chuska Mountains, West Central Plateau, West Central Mountains, West Central Highlands, Southwest Mountains, Middle Rio Grande Valley including the Albuquerque Metro Area, Lower Rio Grande Valley, Estancia Valley and San Agustin Plains and Adjacent Lowlands. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
582 WWUS75 KABQ 261735 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1135 AM MDT Thu Mar 26 2020 NMZ224-226-270300- /O.CON.KABQ.HW.W.0005.000000T0000Z-200328T0300Z/ South Central Highlands-South Central Mountains- 1135 AM MDT Thu Mar 26 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. Winds will diminish somewhat this evening before strengthening again later tonight and Friday. * WHERE...South Central Highlands and South Central Mountains. * WHEN...From 11 AM this morning to 9 PM MDT Friday. * IMPACTS...High winds may move loose objects, damage property, cause power outages, and topple outdoor tents. Travel will be difficult especially for high profile vehicles. Localized areas of blowing dust are possible with reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ215-221-223-227>229-270300- /O.CON.KABQ.HW.W.0005.000000T0000Z-200327T0300Z/ East Slopes Sangre de Cristo Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands- 1135 AM MDT Thu Mar 26 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains, Sandia and Manzano Mountains including Edgewood, Central Highlands and Northeast Highlands, Johnson and Bartlett Mesas, including Raton, and the Northeast Highlands. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...High winds may move loose objects, damage property, cause power outages, and topple outdoor tents. Travel will be difficult especially for high profile vehicles. Localized areas of blowing dust are possible with reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NMZ212>214-216-218-270300- /O.EXA.KABQ.WI.Y.0015.000000T0000Z-200327T0300Z/ Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- 1135 AM MDT Thu Mar 26 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Glorieta Mesa Including Glorieta Pass, Northern Sangre de Cristo Mountains, Southern Sangre de Cristo Mountains, Upper Rio Grande Valley and Santa Fe Metro Area. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects, including outdoor tents. A few localized power outages are possible. Strong crosswinds will impact large and high profile vehicles. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ225-230>240-270300- /O.CON.KABQ.WI.Y.0015.000000T0000Z-200327T0300Z/ Upper Tularosa Valley-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 1135 AM MDT Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Much of eastern New Mexico. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects, including outdoor tents. A few localized power outages are possible. Strong cross winds will impact large and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ202-205>208-219-220-222-241-270300- /O.CON.KABQ.WI.Y.0015.000000T0000Z-200327T0300Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley- San Agustin Plains and Adjacent Lowlands- 1135 AM MDT Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Chuska Mountains, West Central Plateau, West Central Mountains, West Central Highlands, Southwest Mountains, Middle Rio Grande Valley including the Albuquerque Metro Area, Lower Rio Grande Valley, Estancia Valley and San Agustin Plains and Adjacent Lowlands. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects, including outdoor tents. A few localized power outages are possible. Strong crosswinds will impact large and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
605 WWUS75 KABQ 270241 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 841 PM MDT Thu Mar 26 2020 NMZ215-221-223-227>229-270345- /O.EXP.KABQ.HW.W.0005.000000T0000Z-200327T0300Z/ East Slopes Sangre de Cristo Mountains- Sandia/Manzano Mountains Including Edgewood-Central Highlands- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands- 841 PM MDT Thu Mar 26 2020 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have decreased below warning levels, therefore the High Wind Warning will be allowed to expire at 9 pm. Gusty winds will persist through the overnight period and will quickly ramp back up Friday morning across portions of central and eastern New Mexico. $$ NMZ225-230>240-270345- /O.EXP.KABQ.WI.Y.0015.000000T0000Z-200327T0300Z/ Upper Tularosa Valley-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Curry County-Roosevelt County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 841 PM MDT Thu Mar 26 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have decreased below warning levels, therefore the Wind Advisory will be allowed to expire at 9 pm. Winds will quickly ramp back up Friday morning across eastern New Mexico. $$ NMZ202-205>208-212>214-216-218>220-222-241-270345- /O.EXP.KABQ.WI.Y.0015.000000T0000Z-200327T0300Z/ Chuska Mountains-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains-Upper Rio Grande Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Estancia Valley- San Agustin Plains and Adjacent Lowlands- 841 PM MDT Thu Mar 26 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have decreased below warning levels, therefore the Wind Advisory will be allowed to expire at 9 pm, though breezy conditions will persist through the remainder of the evening. $$ NMZ224-226-271100- /O.CON.KABQ.HW.W.0005.000000T0000Z-200328T0300Z/ South Central Highlands-South Central Mountains- 841 PM MDT Thu Mar 26 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FRIDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. Winds will diminish somewhat this evening before strengthening again later tonight and Friday. * WHERE...South Central Mountains and South Central Highlands. * WHEN...Until 9 PM MDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. Localized areas of blowing dust are possible with reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 25, 11:14 PM MDT, 3 hours earlier.
Area forecast discussion, Mar 25, 11:14 PM MDT, 3 hours before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1114 PM MDT Wed Mar 25 2020 .AVIATION... 06Z TAF CYCLE Broad swath of mid to high level moisture stretched from southwest to northeast over NM at 05Z expected to slide eastward during the next 12 hrs. Occasional sw-wly gusts to around 40kts along the central mt chain will expand in areal coverage and strengthen aft 15Z with gusts to around 50kt possible, especially along and south of I-40 and along and east of I-25. the combination of afternoon heating and layer of mid level moisture may allow for a few dry showers with gusty variable winds after 18Z. && .PREV DISCUSSION...735 PM MDT Wed Mar 25 2020... .UPDATE... Allowed the Wind Advisory and Red Flag Warning to expire on schedule at 01Z. Remainder of package still in good shape and made only minor, cosmetic tweaks to sky cover this evening, mainly over northeast New Mexico. As a reminder, High Wind Watch and Fire Weather Watch remain in effect for Thursday. DPorter && .PREV DISCUSSION...334 PM MDT Wed Mar 25 2020... .SYNOPSIS... Spring will make a quick arrival over the next few days, with gusty winds expected through Friday. Winds will be strongest on Thursday ahead of a Pacific cold front, with gusts expected along and east of the central mountain chain. In addition, critical fire weather conditions are forecast for the northeast portion of the state. On Friday, the system will bring cooler temperatures, along with some scattered rain showers, mountain snow, and even some thunderstorms. Temperatures remain cool to start the weekend, but winds will begin to lessen. Another system early next week could bring another round of rain and light mountain snow showers. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY)... Dynamic springtime weather has unfolded, particularly over eastern NM where strong winds are in progress with temperatures climbing above normal over the entire forecast area. The upper trough over the west coast continues to steer stiff southwesterly flow aloft over the American Southwest, and a prominent lee side surface cyclone is doing its part providing an increased gradient amid deep vertical mixing. High level subtropical moisture is also being tapped in this southwesterly flow with cirrus and ample altocumulus/altostratus expanding over NM, and a top-down moistening trend will likely ensue into Thursday. Winds are expected to decrease at the surface after dark as the boundary layer decouples, but the winds aloft will not relent overnight, likely even strengthening by a few knots. Into Thursday, the initial vort lobe associated with the longer wave trough will eject toward the central Rockies while a subsequent perturbation will drop down the CA coast. This will keep the strong southwesterlies in tact over NM, and a new surface low will develop over eastern CO. The strong gradient produced by this regime will yield another windy day across most of NM and while guidance suggests winds will be stronger on Thursday afternoon, there are concerns about the efficiency of vertical mixing, given bouts of mid to high cloud cover. Bufkit forecast soundings reveal no impact from the cloud cover with effective vertical momentum transfer to the surface and persistent above normal temperatures. With that in mind, have opted to issue a High Wind Watch for central high country zones where a few severe gusts cannot be ruled out. Secondary to the winds, but still worth mentioning is precipitation, namely for the northern mountains and perhaps the Gila/Southwestern mountains. Large scale ascent will be lacking, and any lift for precipitation would largely be generated via orographics and diurnal heating/mixing. Temperature lapse rates are forecast to be steep, and lifted indices are advertised to hover near or just below zero, so a few claps of thunder are possible in these areas too in the late afternoon Thursday. LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)... The 997 mb surface low located off of southeastern Colorado will keeps winds going through the Thursday night period. Meanwhile, a new low re-developing off of the southern California coast will shift closer to the San Francisco Bay area. By Friday, this 991 mb leeside low (GFS) will keep winds going throughout the day, although not as strong as Thursday. But, the dry slot forecast to stretch from southwest to northeast New Mexico will help aid in this mixing during the daytime. As the aforementioned trough off the California coast slides into place, precipitation chances will increase across western portions of the state early Friday. Most locations will start off as rain or a rain/snow mix before transitioning to all snow across the northern mountains late Friday, as the Pacific front crosses. Storm total snow amounts will range up to a couple inches across the northern mountains. Breezy to windy conditions will continue into the overnight hours Friday into Saturday in the post- frontal environment with the upper- level trough moving across, but not as noticeable an increase as Friday, however. Saturday will be below normal with CAA continuing from the NW. There will be a brief break on Sunday, as far as winds and warming temperatures go. Another system is forecast to cross the state late Sunday night into Monday, increasing winds and precipitation chances, mainly across the eastern 1/3 of the state. There are a few differences: the GFS and its ensemble showing an open wave and faster than the current operational ECMWF. A weak ridge builds into the middle part of next week with tranquil conditions, but doesn't seem to last long. Towards late week, the GFS shows the potential for another strong low and cranking up the wind machine once again. 52/31 && .FIRE WEATHER... Today’s Red Flag Warning will continue into the evening where strong winds are currently buffeting the central highlands and eastern plains. Surface winds will decrease near or shortly after dark, allowing critical conditions to abate, and RH recoveries are actually expected to be fair (back up to 50%) in much of the plains tonight while central to western NM observes good to excellent recoveries (60-80%). For Thursday, there remains some hesitancy or lower confidence with regards to the impacts on fuels from various weather elements. Winds are overall forecast to be stronger over a larger majority of the forecast area, and these will be of concern regardless of humidity and stability parameters, both of which seem to be limiters on the amount of true critical conditions that may develop. While temperatures will be above average over central and especially eastern zones, the surface and boundary layer dewpoints have trended up, ultimately nudging up RH and moderating the Haines indices due to lower 700 mb dewpoint depressions. Increasing mid to high level cloudiness could also offer limits on the critical humidity threat as some of this moisture would eventually mix toward the surface. For now, will keep northeastern plains in the Fire Weather Watch for Thursday afternoon, but confidence is waning that RH will meet the criteria. By Friday the trough will inch closer to the Rockies with the mid level jet creeping a bit farther southeast. Still, windy conditions will buffet essentially the southeastern half of the state, and the difference maker could be a mid level dry slot that will take shape over NM. This could enhance vertical mixing while drying out the boundary layer and translating to more prevalent low humidity at the surface, potentially necessitating another Fire Weather Watch. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM MDT Thursday through Thursday evening for the following zones... NMZ104. High Wind Watch from 11 AM MDT Thursday through Thursday evening for the following zones... NMZ221-223-224-226-229. &&
Hazardous weather outlook, Mar 25, 3:14 PM MDT, 11 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 314 PM MDT Wed Mar 25 2020 NMZ201>241-262115- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 314 PM MDT Wed Mar 25 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight A Red Flag Warning is in effect until 7 PM MDT for the Northeast Plains along and east of I-25 as well as the East Central Plains where low humidities combined with strong winds will create critical fire weather conditions. Strong west to southwest winds will redevelop today across the area with the strongest wind gusts of 40 to 50 mph expected across the east. A Wind Advisory is in effect from noon to 7 PM MDT for the eastern slopes of the central mountain chain and adjacent highlands. Cross winds may create difficult driving conditions along north-south oriented roads. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong west to southwest winds will continue Thursday and Friday with the strongest winds again expected in the east each day. Critical fire weather conditions will continue into Thursday, and a Fire Weather Watch is in effect for the Northeast Plains. A High Wind Watch is in effect Thursday afternoon, stretching from Clines Corners to Ruidoso. Rain, thunderstorms, and mountain snow are still expected for western and northern NM Thursday night and Friday. Snow totals of 4 to 5 inches remain possible in the peaks of the northern mountains. In addition, areas of blowing snow may reduce visibility and create difficult driving conditions. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 31
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:48 AM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 18 hr |
| Mar 26, 2:14 AM MDT | High Wind Warning | ABQ | Bernalillo, Colfax, Lincoln, Mora, Sandoval, San Miguel and 5 more | 52 hr |
| Mar 26, 3:17 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 4 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.